Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 357, NWS Austin/San Antonio, TX

July 21, 2007DeWitt County, Gonzales County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 21, 2007, 1:59 AM CDT for DeWitt County, Gonzales County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 21, 2007, 1:59 AM CDT (06:59 UTC)
Expired
Jul 21, 2007, 6:00 AM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties DeWitt County, TX, Gonzales County, TX

The radar

The Austin/San Antonio radar (KEWX), 76 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 7.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3073 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3073 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 210701
FFWEWX
TXC123-177-211100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
159 AM CDT SAT JUL 21 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DEWITT COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...YORKTOWN...CUERO...
  GONZALES COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF GONZALES...

* UNTIL 600 AM CDT

* AT 159 AM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AREAS OF
  RAIN...HEAVY AT TIMES...FROM SHOWERS AND THUNDERSTORMS...OVER
  DEWITT AND GONZALES COUNTIES.  THESE SHOWERS AND THUNDERSTORMS 
  WILL CONTINUE FOR THE NEXT FEW HOURS...AS THEY MOVE NORTH AT 15
  MPH...CAUSING PERIODS OF HEAVY RAIN.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAELDER...
  SMILEY...PALMETO...NIXON...HOCHHEIM AND CHEAPSIDE

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET 
INTERSECTIONS, LOW WATER CROSSINGS, CULVERTS AND UNDERPASSES. LOW 
LYING PLACES THAT NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT 
CROSS ANY FLOODED AREA. TURN AROUND DONT DROWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED 
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 2887 9730 2893 9742 2882 9758 2900 9775
      2912 9762 2937 9785 2965 9764 2964 9760
      2978 9732 2964 9714 2959 9721 2939 9724
      2911 9698

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 11:26 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jul 20, 11:26 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1126 PM CDT FRI JUL 20 2007

.AVIATION...
AGAIN LITTLE CHANGE OVER THE NEXT 24 HOURS. A VERY MOIST TROPICAL AIRMASS
WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS
SOUTH CENTRAL TEXAS TAF SITES. THIS WILL MAINTAIN WIDESPREAD MVFR-IFR
CIGS...MVFR VSBYS AND ISOLATED LIFR CIGS AND IFR VSBYS. WINDS WILL
BE VARIABLE SOUTH AT LESS THAN 10 KTS.

&&

.PREV DISCUSSION... /ISSUED 917 PM CDT FRI JUL 20 2007/

UPDATE...
SHOWERS HAVE DISSIPATED NORTH AND EAST OF A LINE FROM JUNCTION TO
KERRVILLE TO SAN ANTONIO TO KENEDY AND I HAVE LOWERED THE POPS IN
THIS AREA FOR THE REST OF THE EVENING. SHOWERS AND THUNDERSTORMS
CONTINUE IN THE WESTERN HALF OF THE CWA. TEMPERATURES HAVE DROPPED
IN THE WAKE OF SHOWERS IN SOME PLACES AND HAVE ADJUSTED MIN AND
HOURLY TEMPS AS NECESSARY. WILL TAKE A CLOSER LOOK AT THE AFTER
MIDNIGHT PERIOD DURING THE NEXT COUPLE OF HOURS. FOR NOW WILL
LEAVE IT AS IT IS.

PREV DISCUSSION... /ISSUED 612 PM CDT FRI JUL 20 2007/

UPDATE...
HEAVY RAIN HAS SHIFTED TO THE WEST...SO WE HAVE EXPANDED THE FLASH
FLOOD WATCH TO INCLUDE THE SOUTHWESTERN COUNTIES. NEW ZONES WILL
BE OUT SHORTLY.

PREV DISCUSSION... /ISSUED 428 PM CDT FRI JUL 20 2007/

DISCUSSION...
HEAVY RAIN EVENT SHOWING HIGHEST TOTALS CLOSE TO WHERE MODEL QPF
LOCATIONS WERE PROJECTED FROM THE MORNING RUNS, BUT ROUGHLY 3
TIMES THE AMOUNTS. HIGHEST THREATS WILL AFFECT ALONG AND 40 MILES
EITHER SIDE OF I-10 N OF SAT AND I-37 S OF SAT WHERE UP TO 5
INCHES OF RAIN IS POSSIBLE. TRENDS ARE SLOWLY FALLING FOR THE
WIDESPREAD HEAVY RAIN PATTERN THAT TOOK AIM ON GUADALUPE, WILSON,
AND HAYES COUNTIES WHERE A THICK AREA OF STRATIFORM RAINS CONTINUE
TO PRODUCE RATES AROUND HALF AN INCH PER HOUR. EXPECT A GRADUAL
DECREASE THROUGH THE EVENING, BUT DO NOT FEEL THE AIR WILL BECOME
STABLE ENOUGH TO WARRANT A LOWERING OF OVERNIGHT POPS OR ANY
CHANGES TO THE WATCH AREA. FLOOD THREAT WILL TEMPORARILY AFFECT
FRIO COUNTY, BUT THE SANDY SOILS OVER THE WINTER GARDENS SHOULD BE
ABLE TO HANDLE 2-3 INCH RAINS. THUS FFA AREA AND VALID TIME SHOULD
HOLD FOR NOW. THE FORECAST FOR TOMORROW SHOWS CONTINUED HIGH POPS
WITH EMPHASIS ON THE WESTERN COUNTIES, BUT THE RAINFALL POTENTIAL
MAY MODIFY BASED ON WHAT HAPPENS WITH THE CONVECTIVE ENVIRONMENT
TONIGHT. WITH THE MOST UNSTABLE AIR SHIFTING WITH THE COOL OUTFLOW
TOWARD THE RIO GRANDE, EXPECT A RAIN ENVIRONMENT MORE LIKE THAT OF
TUESDAY AND WEDNESDAY, WITH PWAT VALUES DROPPING BACK TO BELOW 2
INCHES, BUT STILL REMAINING ABOVE 1.8 INCHES.

MODELS SHOW AN INCREASED RIDGE INFLUENCE ALOFT FOR SUNDAY BUT THE
MID LEVEL SUPPORT CONTINUES TO SUPPORT MAINLY DAYTIME RAINS.
ADDITIONAL ENERGY FROM MID LEVEL COOLING AND NORTH WINDS ALOFT
SHOULD ENABLE MORE RAINS TO PERSIST INTO MUCH OF NEXT WEEK. THE
EXTENDED CONTINUES TO SHOW AN UNSETTLED PATTERN WITH MOST MODEL
DATA KEEPING THE UPPER RIDGE FORCED TO THE NORTH AND WEST OF
TEXAS. SINCE THERE REMAINS A GOOD CHANCE OF RAIN EACH DAY WITH
THIS PATTERN, THE EMPHASIS FALLS ON THE BEST CHANCE OF A DRY DAY,
AND THIS WOULD APPEAR TO BE TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              72  88  74  91  74 /  70  60  30  30  20
AUSTIN BERGSTROM INTL AIRPORT  70  87  72  91  70 /  70  60  30  30  20
DEL RIO INTL AIRPORT           74  87  75  93  75 /  70  90  50  20  20
SAN ANTONIO INTL AIRPORT       71  87  74  91  73 /  70  70  30  20  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT SATURDAY FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

05/01
Hazardous weather outlook, Jul 20, 4:01 AM CDT, 21 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
401 AM CDT FRI JUL 20 2007

TXZ171>173-183>194-202>209-217>225-228-211115-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
401 AM CDT FRI JUL 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
OCCASIONAL RAIN WITH A CHANCE OF SHOWERS AND THUNDERSTORMS IS
EXPECTED TODAY THROUGH THE EVENING ACROSS SOUTH CENTRAL TEXAS
AND THE HILL COUNTRY. LOCALLY HEAVY RAIN IS POSSIBLE. THIS MAY
LEAD TO LOCALIZED FLOODING OF FLOOD PRONE AREAS.

.DAY TWO...SATURDAY...
A MOIST AIRMASS WILL REMAIN OVER SOUTH CENTRAL TEXAS. THIS WILL
LEAD TO A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS SOUTH
CENTRAL TEXAS SATURDAY. THESE STORMS WILL PRODUCE LOCALLY HEAVY
RAINFALL WHICH MAY CAUSE FLASH FLOODING.

.DAY THREE...SUNDAY...
THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS OVER THE
WEST PART OF SOUTH CENTRAL TEXAS TO A CHANCE OF SHOWERS AND
THUNDERSTORMS OVER THE EAST PART OF THE AREA. SOME LOCALLY HEAVY
RAIN IS POSSIBLE.

.DAYS FOUR THROUGH SEVEN...MONDAY THROUGH THURSDAY...
A FAIRLY WET JULY PATTERN WILL CONTINUE WITH A CHANCE OF MAINLY
DAYTIME TO EVENING SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:50 PM CDTRiver Flood WarningEWXCaldwell, Gonzales60 hr
Jul 20, 8:50 PM CDTRiver Flood WarningEWXGonzales4 days
Jul 20, 8:50 PM CDTRiver Flood WarningEWXDeWitt10 days
Jul 21, 1:25 AM CDTFlash Flood WarningEWXBandera, Medina4 hr
Jul 21, 1:38 AM CDTFlash Flood WarningEWXCaldwell, Comal, Guadalupe, Hays4 hr
Jul 21, 2:15 AM CDTFlash Flood WarningEWXUvalde4 hr
Jul 21, 3:35 AM CDTFlash Flood WarningEWXBexar3 hr
Jul 21, 3:41 AM CDTFlash Flood WarningEWXKendall4 hr
Jul 21, 5:03 AM CDTRiver Flood WarningEWXHays6 hr
Jul 21, 5:38 AM CDTFlash Flood WarningEWXBandera, Bexar, Comal, Guadalupe, Kendall, Medina and 1 more4 hr
Jul 21, 6:32 AM CDTRiver Flood WarningEWXUvalde28 hr
Jul 21, 7:21 AM CDTFlash Flood WarningEWXEdwards, Gillespie, Kerr4 hr
Jul 21, 7:21 AM CDTFlash Flood WarningEWXEdwards, Gillespie, Kerr, Real4 hr
Jul 21, 8:30 AM CDTFlash Flood WarningEWXKinney, Maverick3 hr
Jul 21, 9:12 AM CDTRiver Flood WarningEWXBexar60 hr
Jul 21, 9:12 AM CDTRiver Flood WarningEWXBexar49 hr
Jul 21, 9:38 AM CDTFlash Flood WarningEWXBandera, Medina, Uvalde3 hr
Jul 21, 10:05 AM CDTRiver Flood WarningEWXUvalde5 hr
Jul 21, 10:05 AM CDTRiver Flood WarningEWXUvalde25 hr
Jul 21, 10:05 AM CDTRiver Flood WarningEWXUvalde5 hr
Jul 21, 10:05 AM CDTRiver Flood WarningEWXUvalde25 hr
Jul 21, 10:05 AM CDTRiver Flood WarningEWXUvalde17 hr
Jul 21, 10:05 AM CDTRiver Flood WarningEWXMedina11 hr
Jul 21, 10:05 AM CDTRiver Flood WarningEWXMedina4 days
Jul 21, 11:10 AM CDTFlash Flood WarningEWXEdwards, Kerr, Real110 min
Jul 21, 11:11 AM CDTRiver Flood WarningEWXBandera9 hr
Jul 21, 11:17 AM CDTFlash Flood WarningEWXKinney, Maverick3 hr
Jul 21, 1:01 PM CDTFlash Flood WarningEWXEdwards119 min
Jul 21, 1:03 PM CDTRiver Flood WarningEWXKerr6 hr
Jul 21, 2:29 PM CDTRiver Flood WarningEWXBlanco5 hr
Jul 21, 6:40 PM CDTRiver Flood WarningEWXBexar, Guadalupe16 hr
Jul 21, 6:52 PM CDTFlash Flood WarningEWXKinney, Maverick4 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.